Florida, 2005Flash Flood in Florida, April 30, 2005
April 30, 2005 · NWS MOB · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 30, 4:00 AM CST, 7 hours earlier.
Area forecast discussion, Apr 30, 4:00 AM CST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT SAT APR 30 2005
.SYNOPSIS...SERIES OF WEAK IMPULSES MOVING IN VERY BROAD UPPER LEVEL
RIDGE...WITH MAIN TROUGH AXIS FROM THE CENTRAL PLAINS TO THE DESERT
SOUTHWEST. BOUNDARY LAYER MOISTURE ON THE INCREASE WITH H85 SPECIFIC
HUMIDITY VALUES 8+ G/KG TO THE WEST OF OUR CWA. LINE OF CONVECTION
CENTERED ON SURFACE MOISTURE AXIS FROM NORTHERN ALABAMA TO SOUTHEAST
LOUISIANA...WITH DEWPOINTS IN THE LOWER 70S ACROSS MOST OF THE
FORECAST AREA AT THIS TIME.
&&
.SHORT TERM...THUNDERSTORMS...SOME SEVERE...WILL ADVANCE EAST ACROSS
THE FORECAST AREA TODAY AS SURFACE COLD FRONT MOVES THROUGH THE
REGION. THE PRECIPITATION WILL MOVE OFFSHORE THIS EVENING...WITH
FRONT MOVING WELL SOUTH OF THE MARINE ZONES. HIGH PRESSURE WILL
DOMINATE THROUGH THE REMAINDER OF THE SHORT TERM...AND THEREFORE
LOWERED POPS TO NEAR ZERO AS DRY AIR INVADES FROM THE NORTH.
TEMPERATURES AROUND GFS MAV GUIDANCE.
&&
.LONG TERM...(TUESDAY THROUGH FRIDAY)...SLIGHT CHANCE TO LOW
SCATTERED POPS THROUGH THE EXTENDED AS SERIES OF WEAK SHORTWAVES
MOVE THROUGH BROAD UPPER TROUGH. TEMPERATURES WILL BE SLIGHTLY BELOW
NORMAL THROUGH THE PERIOD.
&&
.MARINE...ONSHORE WINDS AND SEAS WILL INCREASE AHEAD OF A FRONT
WHICH WILL PASS THE AREA LATE THIS AFTERNOON INTO TONIGHT. OFFSHORE
WIND WILL PERSIST THROUGH MONDAY...BECOMING MORE EASTERLY BY LATE
MONDAY AS A HIGH MOVES FROM THE CENTRAL US TO THE EAST COAST. FLOW
WILL RETURN TO ONSHORE BY MONDAY NIGHT AND STRENGTHEN AHEAD OF A WEAK
FRONT THAT WILL PASS THE AREA EARLY WEDNESDAY BRINGING SCATTERED
SHOWERS AND THUNDERSTORMS. THAT FRONT WILL PASS LATE NEXT WEEK. /77
&&
.FIRE...DRIER AIR BEHIND THE FRONT...COMBINED WITH WARM AFTERNOON
TEMPERATURES ON SUNDAY WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP
INTO THE LOWER 30S. DURATION REQUIRED FOR A RED FLAG WARNING ACROSS
THE NORTHWEST FLORIDA PANHANDLE IS UNCERTAIN AT THIS TIME...AND WILL
PASS ON TO THE DAY SHIFT IF A FIRE WEATHER WATCH MAY BE NEEDED.
SURFACE DEWPOINTS MODERATE THROUGH THE REMAINDER OF THE FORECAST
PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 78 55 78 52 / 90 30 10 10
PENSACOLA 79 57 77 55 / 90 50 10 10
DESTIN 76 62 76 58 / 90 50 10 10
EVERGREEN 76 57 75 46 / 80 30 10 10
WAYNESBORO 71 50 75 47 / 80 20 10 10
CAMDEN 75 54 74 48 / 80 20 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY TODAY GMZ650-670.
FL...SMALL CRAFT ADVISORY TODAY GMZ655-675.
MS...NONE.
&&
/22
Hazardous weather outlook, Apr 30, 5:30 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
630 AM CDT SAT APR 30 2005
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-011130-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
630 AM CDT SAT APR 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT...
AHEAD OF A COLD FRONT UNSTABLE AIRMASS WILL CONTINUE TO DOMINATE THE
AREA THROUGH TONIGHT. WIDESPREAD SEVERE WEATHER IS EXPECTED THROUGH
THIS AFTERNOON.
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES THIS
AFTERNOON AS MODERATE SOUTHERLY FLOW CONTINUES AND COMBINES
WITH AN ENHANCED TIDAL RANGE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...PATCHY FOG FORMING
OVERNIGHT MONDAY AND TUESDAY NIGHTS.
THE NEXT IN A SERIES OF FRONTS IMPACTS THE AREA THIS WEEKEND
RESULTING IN AN UNSETTLED WEATHER PATTERN RETURNING TO THE AREA.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ON ALERT FOR
ACTIVATION TODAY.
In the hours before
Special weather statement, Apr 30, 7:35 AM CST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
835 AM CDT SAT APR 30 2005
ALZ051>053-MSZ067-075-076-078-079-301430-
CHOCTAW-CLARKE-GEORGE-GREENE-PERRY-STONE-WASHINGTON-WAYNE-
835 AM CDT SAT APR 30 2005
THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH NUMBER 214
THAT WAS IN EFFECT UNTIL 10 AM FOR THE FOLLOWING COUNTIES...
IN SOUTHWEST ALABAMA...
CHOCTAW...CLARKE AND WASHINGTON.
IN SOUTHEAST MISSISSIPPI...
WAYNE...PERRY...GREENE...STONE AND GEORGE.
THE SEVERE STORMS HAVE MOVED SOUTH AND EAST OF THE REGION THUS THE
RISK OF SEVERE WEATHER HAS ENDED FOR THESE COUNTIES.
ALZ054>059-301430-
BUTLER-CONECUH-CRENSHAW-ESCAMBIA-MONROE-WILCOX-
835 AM CDT SAT APR 30 2005
THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH NUMBER 215
THAT WAS IN EFFECT UNTIL NOON FOR THE FOLLOWING COUNTIES...
IN SOUTHWEST AND SOUTH CENTRAL ALABAMA...
BUTLER...CONECUH...CRENSHAW...ESCAMBIA...MONROE...WILCOX
THE SEVERE STORMS HAVE MOVED SOUTH OF THE REGION THUS THE RISK OF
SEVERE WEATHER HAS ENDED FOR THESE COUNTIES.
Special weather statement, Apr 30, 7:50 AM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
850 AM CDT SAT APR 30 2005
FLZ001>006-301500-
ESCAMBIA COASTAL-ESCAMBIA INLAND-OKALOOSA COASTAL-OKALOOSA INLAND-
SANTA ROSA COASTAL-SANTA ROSA INLAND-
850 AM CDT SAT APR 30 2005
AT 848 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 10 MILES NORTHEAST
OF CRESTVIEW TO 1O MILES NORTHWEST OF PENSACOLA...AND MOVING
SOUTHEAST AT 20 MPH.
THESE STRONG THUNDERSTORMS WILL BE CAPABLE OF PEA SIZE HAIL...GUSTY
SURFACE WINDS 40 MPH...AND VERY HEAVY RAINS. WIDESPREAD RAINFALL
AMOUNTS AROUND 2 INCHES WILL BE COMMON...WITH LOCALIZED AMOUNTS UP TO
3 INCHES.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
Special weather statement, Apr 30, 9:47 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1047 AM CDT SAT APR 30 2005
ALZ060-301630-
COVINGTON-
1047 AM CDT SAT APR 30 2005
THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH NUMBER 215
THAT WAS IN EFFECT UNTIL NOON FOR THE FOLLOWING COUNTY...
IN SOUTH CENTRAL ALABAMA...
COVINGTON
THE SEVERE STORMS HAVE MOVED SOUTH OF THE REGION THUS THE RISK OF
SEVERE WEATHER HAS ENDED FOR THIS COUNTY.
Special weather statement, Apr 30, 10:20 AM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1120 AM CDT SAT APR 30 2005
ALZ061>064-301700-
BALDWIN COASTAL-BALDWIN INLAND-MOBILE COASTAL-MOBILE INLAND-
1120 AM CDT SAT APR 30 2005
THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH NUMBER 215
THAT WAS IN EFFECT UNTIL NOON FOR THE FOLLOWING COUNTIES...
IN SOUTHWEST ALABAMA...
MOBILE AND BALDWIN
THE SEVERE STORMS HAVE MOVED SOUTH OF THE REGION THUS THE RISK OF
SEVERE WEATHER HAS ENDED FOR THESE COUNTIES.
Special weather statement, Apr 30, 10:29 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1129 AM CDT SAT APR 30 2005
FLZ001>006-301700-
ESCAMBIA COASTAL-ESCAMBIA INLAND-OKALOOSA COASTAL-OKALOOSA INLAND-
SANTA ROSA COASTAL-SANTA ROSA INLAND-
1129 AM CDT SAT APR 30 2005
THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH NUMBER 215
THAT WAS IN EFFECT UNTIL NOON FOR THE FOLLOWING COUNTIES...
IN NORTHWEST FLORIDA...
ESCAMBIA...SANTA ROSA AND OKALOOSA.
THE SEVERE STORMS HAVE MOVED SOUTH OF THE REGION THUS THE RISK OF
SEVERE WEATHER HAS ENDED FOR THESE COUNTIES.
Flash Flood, Escambia
- When
- April 30, 11:00 AM CST to 12:00 PM CST
- Where
- Escambia County, South Portion
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.700, -87.350
Heavy rains caused several streets across the southern parts of the county to flood. The area hardest hit was generally south of I-10. Rainfall totals across the area were between three and four inches. This is the third time this month that this same area has been impacted by heavy rains and street flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Alabama, April 30, 2005$400,000 · F1 · 1 event
- Tornadoes in Alabama, April 30, 2005$181,000 · F1 · 5 events
- Tornado in Alabama, April 30, 2005$200,000 · F1 · 1 event
- Tornado in Alabama, April 30, 20051 injured · $110,000 · F1 · 1 event
- Damaging Wind in Alabama, April 30, 2005$500,000 · 70 kt wind · 1 event
- Damaging Wind in Alabama, April 30, 20054 injured · $100,000 · 60 kt wind · 1 event
- Tornado in Alabama, April 30, 2005$125,000 · F1 · 1 event
- Flash Flood in Kentucky, April 30, 2005$300,000 · 1 event
- Tornado in Alabama, April 30, 2005$150,000 · F0 · 1 event
- Tornado in Alabama, April 30, 2005$40,000 · F1 · 1 event
- Tornado and Hail in Alabama, April 30, 2005$103,000 · F0 · 2 events
- Hail and Damaging Wind in Alabama, April 30, 2005$101,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443705.